MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 17MM X 100MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 17MM X 100MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5565-S-017
Medical Device Problem Codes Material Erosion (1214); Fracture (1260)
Health Effect - Clinical Codes Inflammation (1932); Ambulation or Postural Difficulties (2544)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised.The 'female portion' of the baseplate broke where the threaded portion of the stem is.A portion of the threaded portion broke off.A 17 x 100 triathlon fluted stem and size 5 ts baseplate were revised.
 
Event or Problem Description
It was reported that the patient's left knee was revised.The 'female portion' of the baseplate broke where the threaded portion of the stem is.A portion of the the threaded portion broke off.A 17 x 100 triathlon fluted stem and size 5 ts baseplate were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and fretting involving a triathlon stem was reported.The event of crack/fracture was confirmed by visual evaluation of the provided photographs.The event of fretting was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photograph show the explanted stem and baseplate.Fracture/damage is visible on the top of the threaded area of the stem.Bone cement is visible on the inferior/underside of the baseplate.Damage is visible on the threads of the baseplate.There are also intraoperative photographs which show a large amount of what appears to be grey matter visible around the implants.Clinician review: a review of the provided medical information by a clinical consultant indicated: supplemental photos were provided.Eight images were provided.They revealed evidence of rather severe synovitis impregnated with metallic debris (gray sludge).There appeared to be an area of osteolysis under the medial tibial augment and tray.The fracture of the stem (male) or the baseplate (female) is not demonstrated in the photos provided.Conclusion: based upon the information given, i cannot confirm the reported event.I would need either a photo of the broken implant or the revision operation report describing in detail the implant fracture.As to the root cause of the event, i would need more information including the entire xray trail from the preop, immediate postop and interim xrays so as to see the cementing technique, the alignment, the bone stock, etc.I would also need to see gross photos of the explanted device.The lot code of the stem should be checked to see if any other of the same lot experience failure.The stem code should be checked to make sure that it is meant for cemented use, rather than cementless.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event of crack/fracture was confirmed through visual evaluation of the provided photographs.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, entire xray trail from the preop, immediate postop and interim xrays so as to see the cementing technique, the alignment, the bone stock, etc.Are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI PRESS-FIT STEM 17MM X 100MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11267988
Report Number0002249697-2021-00196
Device Sequence Number1167045
Product Code MBH
UDI-Device Identifier07613327026788
UDI-Public07613327026788
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number5565-S-017
Device Catalogue Number5565-S-017
Device Lot Number0047730A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight100